new to this site, but not new to fibro!

Has anyone been prescribed pregabalin for fibro? Or prescribed strong painkillers... only to be told I have been taking them for too long and have to stop, thus bringing on a lovely bout of withdrawal symptoms..and put back on the damn things again?!! I'm letting people know of my horrendous experience with the drug to prevent anyone from going through the same thing. They don't tell you tramadol is addictive as it actually is, or how tolerance to the drug leads to taking over the recommended dose. and as health experts seem to think fibro is all in the head, pregabalin was prescribed to me, at 600mg max dose, built up gradually. That drug, and probably along with the anti malaria drugs I was also taking for the cutaneous lupus, nearly ended me mentally, with no sign of helping the pain what so ever. I was walking around in a daze, questioning if I was in reality or dreaming on a number of occasions. I also had fits of rage...and paid with even more pain for it. I am thinking of changing doctors, or going back to the pain management team, but I think they said the next step was morphine patches. has anyone had any experience or knowledge on them they could possibly share with me? And will it be another med the doctor will give and take away again?

wow that was longer than intended, lol, thanks for reading, and take care,

Beks

14 Replies

oldestnewest
  • Hi there

    Welcome to the forum :)

    To answer your very first question, yes I have had a disastrous time with Pregabalin. The very subject was brought up earlier today, to which I gave a very long reply. Here is the link to that very post:

    healthunlocked.com/fibromya...

    I have personally had severe Fibromyalgia for 30 years and have tried just about every pain medication there is.

    Have you tried the sister drug to Pregablin which is Gabapentin? It would appear from what has been discussed on the forum that the side effects to Gabapentin are not as severe as Pregabalin although everyone does have their own experiences.

    I have tried morphine patches, but personally I did not get on with them and they made no difference to my pain.

    I hope that you will get some helpful replies to your post. If you would like to ask me anything more, please feel free to do so.

    Wishing you less pain and more peace

    Lu x

    Administrator

  • Thank you for the reply and link Lu, and the very warm welcome!

    I have had a read, and although I wouldn't wish what happened to me on my worst enemy, its really nice to know I am not alone. I'm going to have a read up on gabapentin, and always keep an open mind, and always research as much as I can. I'm off to the pain management team again, but I'm having to wait 10 weeks till that privilege arrives, hmmm! lol!!

    Interesting to hear about the morphine patches. I was convinced they would at least help the joint pain! (And we all know, one less pain is better than total pain, haha!) I have read a document I found interesting document on fibro from America. It explains a lot, and I have sent it to family members to try and get them to help and understand. It's 6 pages long in total, so I may be asking a bit much for my teenagers to stay focused enough to read it all, but I am sure you lot might like a read myalgia.com

    They conclude that a small dose of ketamine given every 7 days relieves fibro patients pain for the entire 7 days!! is that not a horse tranquilizer?!! I'm blooming sure it would then, considering we humans are only small!!

    Let me know what you think if you get time to read :o)

    peace, love and hair grease, hehe

    Beks

  • Hi and welcome! ! Hope you enjoy the site.Just want to say if withdrawal from other meds were bad think about it from morphine ....I would make sure you wouldn't be done that way again.I think it would be miserable.

  • Hi Beks & welcome to the site ☺I'm sure you will love it as much as we all do. I take pregablin and have done for a good few years now and they do help take the edge off pain & i also take codeine 30/500, amitriptyline & quinuine. This combination of meds helps me but sometimes I feel that nothing takes pain away or cramps away all the time.

    I did take tramadol but they made me feel really sick. That seems a crazy thing for a doctor to do but maybe he wanted to see if the medication was working. Not nice for you though..

    Hope you get it all sorted.

    Peace, luv n light

    Jan x

  • Thank you Jan, I'm so happy I found this site!!

    Do you mind me asking why you take quinine? That's an antimalarial drug, I am supposed to take it for my cutaneous lupus, not for fibro. There have been strong links between mental health issues while taking antimalarial drugs, so I have weaned myself off them too. This has now given me no choice but to stay indoors with the curtains closed so the uv light can't hurt me. It's really miserable, I used to love the sunshine, now it stings. I can't take codeine, the 30/500's make me feel sick! and yes, it does seem like nothing takes the pain and cramps away completely...That's why living with fibro is so hard, no cure, and no total pain relief ((hugs!))

    Peace, love and hair grease,

    Beks

  • Yes I was same Beks, I couldn't believe it, I even told my doctor about it & she thought it was brilliant too.

    I was given them for the cramp and they do help, if I don't take just 1 I start to get cramp. I do still get it but it's nowhere near so bad and i can cope with it. I've taken them for 30 yrs & I'm no more mental than I was before I took them lol..

    I know they don't like giving them and you can't get them in Spain & when I lived there they gave me victim C tablets & i wasn't to bad but I was swimming everyday & it was hot and i wasn't as bad as I am now.

    With codeine or tramadol you have to eat something when you take them. I sometimes just have a biscuit & I'm ok then.

    Oh that's awful for you, not being able to go out in sun, like you I love it..

    Luv Jan xx

  • that's really interesting. thanks Jan. I guess different strokes for different folks, eh?

    I will try the bicky before taking codeine, but I guess I'm going to have to come off the tramadol first. The amount I take is far to high, and any lower does just doesn't cut it ;o(

    My consultant dermatologist is going to go nuts at the fact I have stopped the anti malaria meds, as they really had a positive effect on keeping the rash down on my body from the uv, but what can I do? I would melt in spain, lol! what a lovely place to live though. what part?

    Peace, and pain free hugs,

    Beks

  • Yes I think they are really good & help me definitely. I think maybe they are expensive, really you should take the coated ones because they are better for your stomache but they are dearer. When I first started taking them they were all marked with days of the week & then they came coated & now they are the cheapest they can give you. That's my opinion anyway lol.

    Spain was lovely, southern & northern & I've travelled most of Spain. I lived in Fuengirola, which is near Marbella then I moved to Cala Finestrat, it's a village just outside of Benidorm. You get aclimatised & believe it or not, you don't really go out when it's to hot & air conditioning keeps you cool in house.

    Luv Jan xx

  • thanks Jan,

    Wow, what gorgeous places to live! I would melt in Spain lol! The pain it causes my skin is unreal, and the rash unsightly. and the sun also exasperates other lupus/fibro symptoms.

    Are you into homeopathic medicine? I have found oregano oil to be a little helpful on my joints, but the only problem is, it stinks lol!!

    ((hugs))

    Beks

  • Hi beks1977

    I am so genuinely sorry to read this my friend, and I sincerely hope that you find the answers that you are looking for. It may be best to talk to your doctor to ascertain if they can give you any replacement medications?

    All my hopes and dreams for you

    Ken

  • my doctor said fibromyalgia is "like looking at the glass half empty, rather than half full"...no word of a lie Ken!! I need to change doctors and find one a bit more understanding, or at least willing to educate themselves about fibro, as my doctor does not deem it necessary to!!

    peace love and hair grease,

    Beks

  • That is quite shocking coming from a qualified professional my friend! Maybe there is another doctor at your surgery that you could see? With my surgery you can book online with any doctor but if you ring at 8 am you have to see whoever is available. I do not like that system?

    All my hopes and dreams for you

    Ken

  • I know! I feel totally let down by the NHS. I think I am going to change surgeries altogether to be honest, but I am worried of the prospect of having to go without my meds while changing. Do you know if there is any way to prevent this?

    ((hugs))

  • Hi beks1977

    Under the doctor patient agreement they are supposed to give you one months medication when you leave their practice for a new one, this is to tide you over. If they refuse to do this you can contact PALS who will contact your surgery and ask them to fulfill their obligation of the patients charter.

    I have pasted you a link to the NHS PALS cache:

    nhs.uk/chq/pages/1082.aspx?...

    I have also pasted you a link to the Patients Charter cache:

    citizensadvice.org.uk/healt...

    I want to genuinely wish you all the best of luck, and please take care of yourself.

    All my hopes and dreams for you

    Ken

You may also like...